Mar 2, 2008
I am having the most excruciating pain in my left foot and both of my hands. I am in a study using SUSTIVA and 2 placebos. I also take medicines for diabetes, high blood pressure, cholesterol, thyroid, acid reflux, depression and the list goes on. I know thinking how I am still alive (smile), but could my HIV meds and any of these drugs be causing this pain? Thanking you in advance for any answers. I am a black 51 year old female.
10 years+ and still not really coping with this disease.
Response from Dr. Henry
The distribution of your pain would be somewhat unusual to be due to HIV medications (peripheral neuropathy) which generally cause fairly symmetric discomfort in the toes and feet before involving the fingers then hands. Sustiva has a low rate of causing that. Combination of other meds often used (combivir, epzicom, truvada) include drugs that can occasionally cause or aggravate peripheral neuropathy but usually in the patter describede above. Diabetes can also cause neuropathy as can a large number of conditions including nerve entrapment/compression from local conditions. Your HIV specialist, diabetes doctor, or a neurologist needs to do a careful examination as well as a review of all your medications to determine the most likely explanation so that further work-up can be done in order to come up with a treatment recommendation most likely to help relieve your pain. KH
- Do People Catch HIV From Sex With A Prostitute?
- Chances Of Catching HIV From Blowjob From A Prostitute
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
- How Long After Unprotected Sex Does It Take To Know You May Have A Std?
- Can I Catch HIV From Clothes?
- Can I Still Get A Tattoo If I Have HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.